Help - Search - Members - Calendar
Full Version: *sigh* ........the depression thread
The BUST Lounge > Forums > Our Bodies, Our Hells
Pages: 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28
stargazer
Lily_anne, dude. I wish I had a post like the one you made for buttercups when I was going through my educational experience from hell. Your post really helped me to gain a different perspective about this experience. Thank you.

(((buttercups))) I apologize for not responding to your post previous. I think lily_anne gave you excellent advice. Please do not use this experience as a reflect of your skills and competency. I went through a training program which was well known for being excellent. I had all of those feelings you identified during that year. Not sure if I would've been open to the advice to make the decision to leave. I have a fear of failure and the tendency to try to make a bad situation work. In reflection, I should've left during the middle of the training year. I think I realized that I was not a good fit for this place. I had ranked this place as my first choice, but, there was so much conflict and this site was not willing to work with me or reflect on their own limitations. I failed in the end. Ask Zoya how crippled I was by this failure and experience....I was considering taking myself out of finishing my dream with only 1 year away. I allowed this 1 experience to rock my core, my dream, and, most importantly, how I viewed myself.

QUOTE(buttercups @ Feb 6 2010, 12:55 PM) *
Hmm, as far as what I would like to invest my time and effort in, I always thought it was helping people. I have to admit that when I'm with patients I love being around them and I genuinely care about them- maybe too much and maybe it makes me get too emotionally involved a lot of the time.


I get the sense that you truly value working with people. If you want to PM me about what you do exactly (I can understand if you do not want to go into specifics on the boards), then feel free to do so. Maybe this program is not a good fit for you. There are programs all over the country. You can always use this experience to not only figure out what you don't want in a program, but, to also, figure out what you want for you.

If you believe you are taking on too much of your patients' problems, then you might need to step back and look at what you can do to nurture yourself as you continue on in your career. I tell my clients that I can only be as good to them as I am to myself. If I am not taking care of myself, then I cannot take care of them.

Please keep posting in here and letting us know how you are doing.

(((Busties)))
buttercups
Thanks for the support ladies, you are all wonderful.

The clinicals went ok, but I get nervous before every single one, and I always have. I just always fear that I'm not going to know what to do or how to do something every time. You guys really have me thinking about whether or not this is right for me. I'm really not sure, but all I know is that before I started I didn't really have crazy round-the-clock depression, and now I do. It's something I'm going to seriously have to think about.

I'm so sorry to hear you had a similar experience Stargazer. It's hard to think you failed at something, but you're right I should use this experience to think about what it is that I do want.

Angie that's a good point, school does train you for every possible angle, and it overwhelms me and leaves me feeling like I know absolutely nothing about anything by the end of every day. I just have freak outs about all the things I don't know. Instead of looking it as "I'm learning new things" , everytime I learn something new I think "oh I never knew that, there must be a billion other things I don't know!"

I've got a lot of thinking to do, and I've got to find a way out of feeling like this day in and day out..
Lunalu
hey all busties,

this thread hasn't been active for quiet a while but I have a question for anyone who is familiar with St. John's Wort.
I'm battling with depression *again* and I recognize all the symptoms and warnings because I've had depressive mood swings for long time but I was managing it without the help of antidepressants for a long time, by eating healthy, exercising, therapy, and basically keeping myself busy. But now I'm going through a real tough time, I feel like venting but I just want to ask if anyone is familiar with St. John's Wort, or if anyone has ever used it.
Since I don't have access to most things I mentioned above, I feel like I need to do something to stop myself from being in the cycle of very real negative thoughts. So I have a good bottle of SJW. it says to take it 3 times a day with meals. Each tablet is 300mg. So I was wondering if I should take 3 at once, or 2 in the morning 1 in the evening, or the other way around?
It also says that I should be careful about sunlight and dermatitis. I already have chronic hives, that I'm taking an antihistamine for, every day, so my only concern is whether this would make the hives even worse... I guess I won't know before trying..? but I'm trying to decide how I should take it or any other suggestions / warnings about the drug itself? I appreciate any comments /suggestions...
Persiflager
*delurks*

I've not taken it myself, but remembered this news story about how St John's wort clashes with some prescription medicines.

I think there were also some warnings that it may reduce the efficacy of the contraceptive pill, after some Swedish women had unwanted pregnancies.

(((sib)))

*relurks*
epinephrine
Buttercups, how are you doing?

Sib, I took St. John's wort for most of last year and was really pleased with it. It's very gentle, doesn't overstimulate you or make you all numb and dopey or anything. For me, it just took the edge off the horrible feelings I was having, that sense of despair and hopelessness, and made it a little easier to live my life one day at a time. I'm pretty sensitive, and I had no side effects whatsoever - not even freaky dreams, which is a big one for me. I do know people who've reacted badly, though, but they all had special circumstances (allergies and reactions with meds and such). I seem to remember hearing the same things Persiflager mentioned about St. John's Wort and birth control, though. As for dosage, I can't even remember what mine was, but it was fairly high. I took Flora, a really high-quality brand which uses concentrated oil extracts for maximum absorption. I'd usually take a dose when I got up in the morning and a half dose before bed.

I don't really understand why, but my mood swings seem to be coming back. When I'm in a good mood, I'm great - I'm taking care of myself, enjoying my time alone, concentrating on quality and not quantity when it comes to socializing, all that stuff - but lately something's not right. I've been having these bad moods that come out of nowhere and leave me feeling really down on myself and just...empty. I just feel like a complete loser.
buttercups
hey epi, i've been real up and down lately- thanks so much for asking. I've been a lot like you, when I'm feeling good i feel really good, but then I'll get hit by this dark cloud and I feel REALLY bad. The main thing that's been making me feel depressed lately is just feeling like I have no real friends in the world. Once I get to feeling lonely it's all downhill and in a serious way. I feel so depressed I don't want to get up, and my poor bf keeps trying to convince me that there are plenty of people who care about me, but it doesn't stop the loneliness and depression. He thinks that my birth control may be responsible for how down I've been, because i've been at my worst some days these past few weeks, but i'm not so sure. i guess it's possible, but i don't think i can attribute this all to birth control.

I'm sorry you feel empty epi, i know the feeling and i wish i could make it go away for both of us. Hang in there, I know I will be...
Vega
I tried St. John's Wort a long time ago and didn't really like the feeling it gave me. It made me feel out of it and kind of foggy headed. I finally talked to my doctor about my anxiety and mild depression and he prescribed me Paxil. It's worked really well for me and when I run out, I start to feel depressed after a day or two off of it. I also get really emotional and irritated easily. I really like it and I'm glad I finally talked to my doctor.
emmy_
QUOTE(buttercups @ Jun 7 2010, 08:44 PM) *
He thinks that my birth control may be responsible for how down I've been, because i've been at my worst some days these past few weeks, but i'm not so sure. i guess it's possible, but i don't think i can attribute this all to birth control.


I've suffered on and off from clinical depression and anxiety for years, and I found that coming off the pill really helped. Admittedly I was on antidepressants at the time (Citalopram) so may have been the combination of them AND the pill (Yasmin) but it really made a huge difference to my mood. Also, coming off it perked my sex drive up a bit, which I find is always lessened for me on antidepressants, so that was a happy bonus for me and him, too! It's surprisingly common - I have also got a few friends who have felt really down as a result of their BC (pills and depo) - changing pill got them back to their old selves practically overnight but sadly depo isnt quite so simple.

Have you thought about speaking to your doctor about changing your birth control? There may be other contributing factors, but it might help? Surely at least then you can rule it out...
This is a "lo-fi" version of our main content. To view the full version with more information, formatting and images, please click here.
Invision Power Board © 2001-2014 Invision Power Services, Inc.